Some unified characterization results on generalized Pareto distributions

Asadi, M. ; Rao, C. R. ; Shanbhag, D. N. (2001) Some unified characterization results on generalized Pareto distributions Journal of Statistical Planning and Inference, 93 (1-2). pp. 29-50. ISSN 0378-3758

Full text not available from this repository.

Official URL:

Related URL:


In the present paper, we unify and extend various characterizations of exponential and geometric distributions, such as those based on order statistics, record values and the strong memoryless property to arrive at characterization results for the generalized Pareto distributions and their discrete versions. We introduce a new concept of extended neighbouring order statistics without restricting to distributions that are absolutely continuous with respect to Lebesgue measure.

Item Type:Article
Source:Copyright of this article belongs to Elsevier Science.
Keywords:Order Statistics; Record Values; Uniform, Exponential And Geometric Distributions; Characteristic Properties; Integrated Cauchy Functional Equation; Exchangeability; De Finetti's Theorem; Deny's Theorem; Lau-Rao-Shanbhag Theorems; Strong Memoryless Property; Generalized Pareto Distributions; Extreme Values; Extended Neighbouring Order Statistics
ID Code:53368
Deposited On:08 Aug 2011 12:25
Last Modified:08 Aug 2011 12:25

Repository Staff Only: item control page